Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 503, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 24, 2007, 7:32 PM CDT for Andrews County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2007, 7:32 PM CDT (00:32 UTC)
- Expired
- Aug 24, 2007, 8:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 44 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 7:42 PM CDT | TSTM WND DMG | Andrews, TX | SEVERAL POWERLINES WERE DOWNED BY STRONG WINDS IN THE CITY OF ANDREWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2291 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 250033
SVRMAF
TXC003-250130-
/O.NEW.KMAF.SV.W.0503.070825T0032Z-070825T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
732 PM CDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ANDREWS COUNTY IN WEST TEXAS...
* UNTIL 830 PM CDT
* AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
ANDREWS...MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
ANDREWS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS AND
LARGE HAIL...AND NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES.
PERSONS IN ANDREWS SHOULD SEEK SAFE SHELTER IMMEDIATELY.
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
LAT...LON 3224 10223 3210 10228 3211 10272 3250 10270
3250 10239
TIME...MOT...LOC 0032Z 290DEG 10KT 3234 10257
$$1 follow-up statement
000
WWUS54 KMAF 250100
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
759 PM CDT FRI AUG 24 2007
TXC003-250130-
/O.CON.KMAF.SV.W.0503.000000T0000Z-070825T0130Z/
ANDREWS TX-
759 PM CDT FRI AUG 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN ANDREWS COUNTY...
AT 755 PM CDT...ANDREWS COUNTY LAW ENFORCEMENT REPORTED SEVERAL
POWER POLES DOWN IN THE CITY OF ANDREWS.
AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ANDREWS...MOVING SOUTHEAST AT 15 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
RESIDENTS OF ANDREWS...AND SURROUNDING RURAL AREAS SOUTH AND EAST OF
ANDREWS SHOULD REMAIN IN SAFE SHELTER UNTIL THIS STORM HAS PASSED.
LAT...LON 3224 10223 3210 10228 3211 10272 3250 10270
3250 10239
TIME...MOT...LOC 0057Z 290DEG 10KT 3232 10249
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:55 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 24, 2:55 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 255 PM CDT FRI AUG 24 2007 .SHORT TERM... AREA OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST NEW MEXICO EAST TO THE TEXAS PANHANDLE IS ASSOCIATED WITH A SHORTWAVE TROUGH DEPICTED ON THE MODELS AND ON THE WATER VAPOR LOOP. EXPECTING THE NORTHERN THIRD OF THE COUNTY WARNING AREA TO HAVE THE BEST SHOT OF SHOWERS AND THUNDERSTORMS (CHANCE) LATE THIS AFTERNOON AND THIS EVENING AS THE WAVE PASSES TO THE EAST. A COUPLE OF STORMS COULD BECOME SEVERE PARTICULARLY ACROSS THE NORTH GIVEN THE INCREASE IN THE 0-6 KILOMETER SHEAR VECTOR TO 25 TO 30 KNOTS THIS EVENING. WILL MENTION IN THE HAZARDOUS WEATHER OUTLOOK. JUST TWEAKS WERE MADE TO THE GRIDS. .LONG TERM... MODELS CONTINUE TO SHOW A RELATIVELY QUIET EXTENDED FORECAST FOR THE AREA. AN UPPER LEVEL SYSTEM MOVING INTO THE NORTHERN HIGH PLAINS THIS WEEKEND WILL RESULT IN MORE SOUTHERLY SURFACE WINDS ACROSS THE AREA EAST OF THE MOUNTAINS WITH LESS OF AN UPSLOPE SURFACE WIND COMPONENT. THIS COULD RESULT IN SLIGHTLY LESS THUNDERSTORM COVERAGE OVER THE AREA THIS WEEKEND AS COMPARED TO THE LAST COUPLE DAYS. THE OTHER IMPACT OF THE NORTHERN HIGH PLAINS SYSTEM FOR OUR AREA WILL BE TO WASH OUT THE COLD FRONT NORTH OF THE AREA...WHICH SHOULD REINFORCE THE EXPECTATION THAT THE AREA WILL BE GENERALLY DRIER THE NEXT FEW DAYS. MOVING INTO NEXT WEEK...BOTH THE WRF AND THE GFS INTRODUCED MORE PRECIPITATION TO THE AREA AROUND A WEDNESDAY TIME FRAME. THIS DOES SEEM REALISTIC AS THE MID LEVEL RIDGE BECOMES MORE ELONGATED AND SHIFTS NORTHWARD JUST SLIGHTLY. THIS WILL LIKELY ALLOW FOR SHORTWAVE ENERGY TO TRACK WESTWARD ALONG THE SOUTHERN PERIPHERY OF THE RIDGE TOWARDS TEXAS. WITH THE SUBSIDENCE GENERALLY SEEN ON THE WESTWARD SIDE OF APPROACHING WAVES FROM THE EAST...IT WILL BE TRICKY TO GET THE TIMING DOWN ON WHEN WE REALLY SHOULD START TO SEE AN INCREASE IN RAIN CHANCES. HOWEVER...FORECASTERS HAVE BEGAN TO LEAN TOWARDS A REASONABLE EXTENDED SOLUTION BY INTRODUCING POPS. THUS...WILL CONTINUE WITH THE PREVIOUS FORECAST TREND. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 70 95 71 93 / 20 10 0 0 CARLSBAD NM 68 98 70 96 / 20 10 10 10 DRYDEN TX 72 96 72 94 / 10 10 10 0 FORT STOCKTON TX 72 95 71 95 / 10 10 10 10 GUADALUPE PASS TX 67 92 67 90 / 20 20 10 10 HOBBS NM 67 96 70 94 / 30 10 10 10 MARFA TX 61 89 59 87 / 20 20 10 10 MIDLAND INTL AIRPORT TX 69 95 71 94 / 20 10 10 0 ODESSA TX 69 96 72 94 / 20 10 10 10 WINK TX 73 100 73 99 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/03
Hazardous weather outlook, Aug 24, 2:11 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 211 PM CDT FRI AUG 24 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 211 PM CDT FRI AUG 24 2007 /111 PM MDT FRI AUG 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF SOUTHEASTERN NEW MEXICO...AND PORTIONS OF WEST TEXAS...INCLUDING THE PERMIAN BASIN...THE UPPER TRANS PECOS REGION...THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN CORRIDOR...AND THE MARFA PLATEAU. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS THROUGH THIS EVENING. STRONG WINDS IN EXCESS OF 50 MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND LOCALLY HEAVY RAINS WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 24, 3:57 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 357 PM CDT FRI AUG 24 2007 NMZ033-TXZ045-242200- CENTRAL LEA COUNTY-GAINES- 357 PM CDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN LEA AND WESTERN GAINES COUNTIES. STRONG THUNDERSTORMS HAVE DEVELOPED FROM NEAR HOBBS...TO RURAL PORTIONS OF NORTHWESTERN GAINES COUNTY NEAR HIGGINBOTHAM. AT 354 PM CDT...THE STRONGEST STORM WAS LOCATED AT THE FAR NORTHWESTERN CORNER OF GAINES COUNTY...JUST NORTHWEST OF HIGGINBOTHAM. THE STORMS ARE MOVING EAST AT 10 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...STRONG WIND GUSTS NEAR 50 MPH...AND PEA SIZE HAIL. PEOPLE IN EASTERN LEA AND WESTERN GAINES COUNTIES...INCLUDING THOSE IN AND NEAR THE COMMUNITIES OF HOBBS AND HIGGINBOTHAM...SHOULD SEEK SAFE SHELTER INDOORS UNTIL THE STORMS HAVE PASSED.
Local storm report, Aug 24, 4:24 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
424 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 7 N HOBBS 32.84N 103.16W
08/24/2007 E0.75 INCH LEA NM PUBLIC
0418 PM HAIL 7 N HOBBS 32.84N 103.16W
08/24/2007 E1.75 INCH LEA NM PUBLIC
&&
EPLATTSpecial weather statement, Aug 24, 4:58 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 458 PM CDT FRI AUG 24 2007 TXZ074-242300- DAVIS/APACHE MOUNTAINS AREA- 458 PM CDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL JEFF DAVIS COUNTY ABOUT 13 MILES SOUTH OF KENT ON HIGHWAY 118 AT 458 PM. THE STORM IS MOVING SLOWLY TO THE NORTHEAST AT 5 MPH. AREAS IMPACTED INCLUDE STATE HIGHWAY 118 BETWEEN MILE MARKERS 398 AND 390. THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...STRONG WIND GUSTS NEAR 50 MPH...AND PEA SIZE HAIL. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. MOTORISTS ON STATE HIGHWAY 118 SHOULD REMAIN ALERT WHEN TRAVELING THROUGH NORTH CENTRAL JEFF DAVIS COUNTY.
Local storm report, Aug 24, 5:49 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
549 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 5 N HOBBS 32.81N 103.16W
08/24/2007 E0.88 INCH LEA NM LAW ENFORCEMENT
NICKEL SIZE HAIL WAS REPORTED 5 MILES NORTH OF DOWNTOWN
HOBBS. REPORT FROM THE HOBBS POLICE DEPARTMENT.
0443 PM HAIL HOBBS 32.73N 103.16W
08/24/2007 E0.88 INCH LEA NM LAW ENFORCEMENT
NICKEL SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
NOBLE AND KANSAS STREETS IN THE CITY OF HOBBS BETWEEN 340
AND 345 PM MDT.
0520 PM FLASH FLOOD HOBBS 32.73N 103.16W
08/24/2007 LEA NM LAW ENFORCEMENT
STREET FLOODING BECOMING WIDESPREAD ON THE NORTH SIDE OF
HOBBS. ONE FOOT OF WATER WAS COVERING THE INTERSECTION OF
GRIMES AND JOE HARVEY STREETS. CARS WERE STALLED AT THE
INTERSECTION OF JOE HARVEY AND STATE HIGHWAY 118.
0527 PM HAIL 4 SW HOBBS 32.69N 103.21W
08/24/2007 E0.75 INCH LEA NM OFFICIAL NWS OBS
PENNY SIZE HAIL REPORTED AT THE HOBBS MUNICIPAL AIRPORT.
&&
LINDSEYSpecial weather statement, Aug 24, 5:54 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 554 PM CDT FRI AUG 24 2007 NMZ033-034-TXZ045-250000- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- 454 PM MDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL LEA AND SOUTHWESTERN GAINES COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF NADINE AT 454 PM MDT OR 554 PM CDT...MOVING SOUTHEAST AT 10 MPH. AREAS IMPACTED INCLUDE NEW MEXICO STATE HIGHWAY 18 AND RURAL SOUTHWESTERN GAINES COUNTY. PEOPLE IN EAST CENTRAL LEA AND SOUTHWESTERN GAINES COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...STRONG WIND GUSTS NEAR 50 MPH...AND PEA SIZE HAIL. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Aug 24, 6:09 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 609 PM CDT FRI AUG 24 2007 TXZ058-059-250000- LOVING-REEVES COUNTY AND UPPER TRANS PECOS- 609 PM CDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN REEVES AND WESTERN LOVING COUNTIES. AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING STRONG THUNDERSTORMS THAT WERE DEVELOPING ACROSS NORTHERN REEVES AND WESTERN LOVING COUNTIES. IN REEVES COUNTY...THE STRONGEST STORM WAS LOCATED ALONG FARM TO MARKET ROAD 2119...ABOUT 25 MILES NORTHWEST OF PECOS. IN LOVING COUNTY...THE STRONGEST STORM WAS LOCATED ALONG FARM TO MARKET ROAD 652...ABOUT 15 MILES NORTHWEST OF MENTONE. THE STORMS ARE SLOWLY MOVING EAST AT AROUND 10 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...PEA TO MARBLE SIZE HAIL...AND STRONG WIND GUSTS AROUND 50 MPH. SEEK SAFE SHELTER INDOORS IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:59 PM CDT | Flash Flood Warning | MAF | Reeves | 4 hr |
| Aug 25, 1:04 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 41 min |
| Aug 25, 1:42 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 63 min |
| Aug 25, 2:08 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 67 min |
| Aug 25, 2:40 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 65 min |
| Aug 25, 3:15 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.